I was diagnosed w/gastritis 8 days ago. I am taking Carafate and Prevacid and today the pain is much worse in my upper abdomen. What more can be done for the pain?
I just had another thought. How were you diagnosed? Was it based on history and your exam? If so, if there were not any tests done (normal to not do tests right away) and if your symptoms have worsened then you definitely want to check in with your doctor. Many times doctors use a medication trial as a way to verify a diagnosis. If you get better, then their diagnosis is confirmed. If you don't, then they will want to look for other things.
Are you on an antibiotic as well? The antibiotic can throw your system off. Alternately, it's possible that the Prevacid could be causing cramping. My Mom can only take Prevacid briefly before it causes extreme cramping. You should check in with your doctor to see what he suggests. He may want to try different medications or if you are on an antibiotic you may want to ask about a probiotic as the antibiotics often throw off the balance of our beneficial bacteria as well.
Best of Luck - Stephanie
Let’s Talk Pain Meds
What You Didn’t Know About Pain Meds